Alert archive / Wisconsin / Frost Advisories in 2008
Frost Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 18, 2008, 3:03 AM CDT for 22 counties in Wisconsin. It took effect at May 18, 2008, 3:41 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2008, 3:03 AM CDT (08:03 UTC)
- In effect from
- May 18, 2008, 3:41 PM CDT
- Expired
- May 19, 2008, 7:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2472 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 180803 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 303 AM CDT SUN MAY 18 2008 ...AREAS OF FROST OVER NORTH-CENTRAL WISCONSIN TONIGHT... .AN AREA OF HIGH PRESSURE WILL MOVE ACROSS WISCONSIN TONIGHT. CLEAR SKIES AND LIGHT WINDS UNDER THE HIGH WILL CREATE CONDITIONS FAVORABLE FOR FROST FORMATION. WIZ005-010>013-018-019-021-182145- /O.NEW.KGRB.FR.Y.0002.080519T0600Z-080519T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 303 AM CDT SUN MAY 18 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO FROST LATER TONIGHT AS LOW TEMPERATURES FALL TO NEAR 30 DEGREES. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JKL
3 follow-up statements
000 WWUS73 KGRB 182041 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 341 PM CDT SUN MAY 18 2008 ...WIDESPREAD FROST EXPECTED TONIGHT ACROSS MUCH OF CENTRAL AND NORTHERN WISCONSIN... .AN AREA OF HIGH PRESSURE WILL MOVE ACROSS WISCONSIN OVERNIGHT. CLEARING SKIES AND LIGHT WINDS UNDER THE HIGH WILL CREATE CONDITIONS FAVORABLE FOR FROST FORMATION. WIZ020-022-030-031-035>040-045-048>050-073-074-190445- /O.EXA.KGRB.FR.Y.0002.080519T0600Z-080519T1200Z/ MENOMINEE-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE- BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 341 PM CDT SUN MAY 18 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. CLEARING SKIES AND LIGHT WINDS WILL LEAD TO THE DEVELOPMENT OF FROST OVERNIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ WIZ005-010>013-018-019-021-190445- /O.CON.KGRB.FR.Y.0002.080519T0600Z-080519T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 341 PM CDT SUN MAY 18 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. CLEARING SKIES AND LIGHT WINDS WILL LEAD TO THE DEVELOPMENT OF FROST OVERNIGHT. TEMPERATURES ARE EXPECTED TO FALL TO NEAR 30 DEGREES. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MG
000 WWUS73 KGRB 190215 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 915 PM CDT SUN MAY 18 2008 ...WIDESPREAD FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF NORTHERN WISCONSIN... .AN AREA OF HIGH PRESSURE WILL MOVE ACROSS WISCONSIN OVERNIGHT. CLEARING SKIES AND LIGHT WINDS UNDER THE HIGH WILL CREATE CONDITIONS FAVORABLE FOR FREEZING TEMPERATURES OVER NORTHERN WISCONSIN...AND FROST OVER CENTRAL AND NORTHEAST WISCONSIN. WIZ005-010>013-018-019-021-191015- /O.UPG.KGRB.FR.Y.0002.080519T0600Z-080519T1200Z/ /O.NEW.KGRB.FZ.W.0001.080519T0600Z-080519T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 915 PM CDT SUN MAY 18 2008 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS UPGRADED THE FROST ADVISORY TO A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. CLEARING SKIES AND LIGHT WINDS WILL LEAD TO THE DEVELOPMENT OF FREEZING TEMPERATURES OVERNIGHT. TEMPERATURES ARE EXPECTED TO FALL TO THE 25 TO 30 RANGE...WITH A FEW LOW LYING AREAS POSSIBLY PLUMMETING TO THE 20 TO 25 RANGE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION EARLY IN THE GROWING SEASON. $$ WIZ020-022-030-031-035>040-045-048>050-073-074-191015- /O.CON.KGRB.FR.Y.0002.080519T0600Z-080519T1200Z/ MENOMINEE-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE- BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 915 PM CDT SUN MAY 18 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. CLEARING SKIES AND LIGHT WINDS WILL LEAD TO THE DEVELOPMENT OF FROST OVERNIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TH
000 WWUS73 KGRB 191109 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 609 AM CDT MON MAY 19 2008 ...WIDESPREAD FREEZING TEMPERATURES ACROSS MUCH OF NORTHERN AND CENTRAL WISCONSIN THIS MORNING... .CLEAR SKIES AND LIGHT WINDS ALLOWED TEMPERATURES TO FALL BELOW FREEZING OVER MUCH OF NORTHERN AND CENTRAL WISCONSIN...EXCEPT NEAR THE LAKE AND BAY. THIS HAS RESULTED IN A FROST OR FREEZE IN MOST PLACES. WIZ005-010>013-018-019-021-191215- /O.CON.KGRB.FZ.W.0001.000000T0000Z-080519T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 609 AM CDT MON MAY 19 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. TEMPERATURES WERE IN THE 25 TO 30 DEGREE RANGE AT 600 AM. THEY WILL QUICKLY RISE THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION EARLY IN THE GROWING SEASON. $$ WIZ020-022-030-031-035>040-045-048>050-073-074-191215- /O.CON.KGRB.FR.Y.0002.000000T0000Z-080519T1200Z/ MENOMINEE-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE- BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 609 AM CDT MON MAY 19 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. CLEARING SKIES AND LIGHT WINDS ALLOWED THE DEVELOPMENT OF FROST OVERNIGHT. THE FROST WILL MELT QUICKLY THIS MORNING AS TEMPERATURES RISE. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 17, 3:51 PM CDT, 11 hours 12 minutes earlier.
Area forecast discussion, May 17, 3:51 PM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 351 PM CDT SAT MAY 17 2008 .SHORT TERM...TONIGHT AND SUNDAY. SHOWERS AND ISOLATED THUNDERSTORMS ARE THE MAIN CONCERN IN THE SHORT TERM. SURFACE OBSERVATIONS INDICATED GUSTS IN EXCESS OF 35 KTS ON OCCASION...A GUST OF 41 KTS AT KSUE IS THE HIGHEST I HAVE SEEN AS OF 20Z. WE ALSO HAD A REPORT OR TWO OF PEA HAIL IN THE CWA. THESE CONDITIONS ARE NOT A SURPRISE CONSIDERING STEEP LAPSE RATES ABOVE A SHALLOW SURFACE BASED INVERSION WITH WET BULB ZERO HEIGHTS IN THE 4KFT TO 6KFT RANGE AS INDICATED BY 12Z GRB/MPX/INL SOUNDINGS. AS TEMPERATURES WARMED...ACARS DATA FROM AROUND 15Z NEAR KMSP SHOWED THAT THE INVERSION HAD ERODED AND THE SOUNDINGS TOOK ON AN INVERTED V LOOK WITH WINDS OF 40 KTS OR HIGHER AT THE TOP OF THE V. THIS...COMBINED WITH SOME SHORT WAVE ENERGY TO CAUSE SHOWERS AND ISOLATED STORMS TO DEVELOP AROUND MID MORNING IN THE NORTHEAST CORNER OF WISCONSIN. SHORT WAVE ENERGY IS FORECAST TO PASS THROUGH THE STATE OVERNIGHT BUT A FEW OF THE 12Z MODELS STILL INDICATED QPF DURING THE NIGHT...SO POPS HAVE BEEN CONTINUED THROUGHOUT THE NIGHT. KEPT MORE CLOUDS IN THE EAST ON SUNDAY WITH COLD AIR ALOFT IN THAT PART OF THE CWA...BUT DID NOT ADD POPS. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...MAIN FCST CONCERNS INCLUDE FROST POTENTIAL SUNDAY NIGHT...PCPN CHCS WITH A CLIPPER SYSTEM ON MONDAY NIGHT/TUESDAY...AND WHETHER OR NOT TO KEEP PCPN CHCS LATE NEXT WEEK. WEAK HIGH PRESSURE WILL BUILD INTO THE RGN SUNDAY NIGHT...RESULTING IN CLEARING SKIES AND LIGHT WINDS. WITH TEMPERATURES FALLING INTO THE 30S...EXPECT WIDESPREAD FROST TO DEVELOP OVER N WI...WITH PATCHY FROST FARTHER SOUTH. WOULD ANTICIPATE FROST OR FREEZE HEADLINES TO EVENTUALLY BE NEEDED. EXPECT DRY CONDITION TO PREVAIL ON MONDAY...AS A WEAK DISTURBANCE (JET STREAK AND MID-LEVEL FRONTOGENETIC FORCING) STAYS WELL TO OUR SOUTHWEST. HOWEVER...AN ALBERTA CLIPPER IS FCST TO MOVE THROUGH THE RGN MONDAY NIGHT INTO TUESDAY...ACCOMPANIED BY STG DYNAMICS AND SOME INSTABILITY. MODELS ALL VARY WITH THE TIMING OF THIS SYSTEM...BUT THE GFS AND ECMWF ARE FAIRLY SIMILAR...SO SIDED WITH THEM. PCPN SHOULD SPREAD ACROSS THE FA MONDAY NGT...AND TAPER OFF DURING THE DAY ON TUESDAY. HAVE INCREASED POPS AND MENTIONED A CHC OF THUNDER...ESP MONDAY NGT. DURING THE DAY 4-7 (WED-SAT) PERIOD...THE MEDIUM RANGE MODELS HAVE NOW TRENDED STRONGLY TOWARD AN AMPLIFYING UPPER RIDGE AND A STG HUDSON BAY HIGH PRESSURE SYSTEM OVER THE WSTRN GREAT LKS. THIS IS IN RESPONSE TO A DEEPENING UPPER TROF OVER THE WSTRN UNITED STATES. THIS WILL RESULT IN A STABLE AND VERY DRY AIR MASS FEEDING INTO NE WI...SO HAVE PULLED ALL PCPN CHCS OUT OF THE EXTENDED FCST. STAYED CLOSE TO GUIDANCE TEMPS...WHICH SUPPORT A GRADUAL MODERATION IN TEMPS AS THE WEEK PROGRESSES. && .AVIATION...SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING. SOME MAY CONTAIN SMALL HAIL AND GUSTS AROUND 40 KTS. CONVECTION SHOULD DECREASE OVERNIGHT BUT NOT DIE COMPLETELY. EXPECT MAINLY VFR...EXCEPT IN SOME OF THE SHOWERS OR THUNDERSTORMS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/KIECKBUSCH
Hazardous weather outlook, May 17, 3:47 PM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 347 PM CDT SAT MAY 17 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 347 PM CDT SAT MAY 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS EVENING. WHILE SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY WIDESPREAD FROST IS LIKELY SUNDAY NIGHT. A FREEZE IS POSSIBLE OVER PARTS OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY...BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT SPOTTERS IN NORTHEAST AND CENTRAL WISCONSIN SHOULD REPORT HAIL AND WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE OFFICE IN GREEN BAY. LMZ521-522-541>543-181200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 347 PM CDT SAT MAY 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING. GUSTY NORTHWEST WINDS WILL PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE AREA THIS EVENING. WHILE SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY... BUT NOT SEVERE WEATHER IS ANTICIPATED. MG/TSK
Nearby
Frost Advisories in Wisconsin, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.